MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION MAMBA FLEX; MAMBA FLEX MICROCATHETER

BOSTON SCIENTIFIC CORPORATION MAMBA FLEX; MAMBA FLEX MICROCATHETER
Model Number 8577
Medical Device Problem Codes Difficult to Remove (1528); Device-Device Incompatibility (2919); Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/10/2022
Type of Reportable Event Malfunction
Event or Problem Description
It reported that removal difficulties occurred.A percutaneous coronary intervention was being performed.The target lesion was located in the 99% stenosed severely calcified and mildly tortuous left anterior descending artery.This 135cm mamba flex microcatheter along with a rotawire guidewire were selected.During the procedure the mamba microcatheter became sticky and was very difficult to remove from the rotawire.They attempted to flush the lumen which was also difficult, they remove the device from the patient by firmly pulling the mamba off of the rotawire.During the removal the rotawire guidewire became severely mangled.The procedure was completed with another of the same device.No patient complications were reported.
 
Event or Problem Description
It reported that removal difficulties occurred.A percutaneous coronary intervention was being performed.The target lesion was located in the 99% stenosed severely calcified and mildly tortuous left anterior descending artery.This 135cm mamba flex microcatheter along with a rotawire guidewire were selected.During the procedure the mamba microcatheter became sticky and was very difficult to remove from the rotawire.They attempted to flush the lumen which was also difficult, they remove the device from the patient by firmly pulling the mamba off of the rotawire.During the removal the rotawire guidewire became severely mangled.The procedure was completed with another of the same device.No patient complications were reported.It was further reported that the carrier hoop was flushed prior to mamba being removed from the hoop.The inner lumen was flushed prior to use in the patient or guidewire insertion.An antegrade approach was performed.The target lesion was located in a 99% stenosed, moderately tortuous, severely calcified, proximal artery.Lesion difficulty occurred in a, b1, b2, c - c.The guidewire that was used during this procedure had a 1mm bend from distal tip, and was a fresh guidewire (less than 15 minutes in the patient).The friction with the guidewire occurred in the mid shaft of the mamba.After the resistance was encountered, the mamba catheter was flushed, which made an improvement.A new guidewire was also used, which did and did not improve the resistance.No further patient complications were reported in relation to this event.
 
Additional Manufacturer Narrative
Device evaluated by mfr: returned product consisted of a mamba flex 135cm microcatheter with no guidewire in the device, and blood in the hub and lumen.The hub, shaft and tip were visually and microscopically examined.The device showed no shaft damage.The reported complaint was issued for difficult to remove the guidewire during the procedure.No guidewire was returned.A.014 test guidewire was inserted into the hub end of the device and the wire transcended through the device with no hesitations or restrictions through the lumen and exited the tip end.The device was flushed with a syringe of fluid, and the fluid as well as blood exited the tip end.The tip was damaged as part of it was bent outward and misshapen.Inspection of the remainder of the device revealed no other damage or defects.Product analysis could not confirm the reported events, as the guidewire passed through with no issues or resistance, was able to flush, and clinical circumstances could not be replicated.

Brand Name
MAMBA FLEX
Common Device Name
MAMBA FLEX MICROCATHETER
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
model farm road cork
cork IRELA ND
EI   IRELAND
Manufacturer Contact
jay johnson
two scimed place
maple grove, MN 55311
7634942574
MDR Report Key13830516
Report Number2134265-2022-03149
Device Sequence Number16530532
Product Code DQY
UDI-Device Identifier08714729940289
UDI-Public08714729940289
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
PMA/510(K) Number
K171452
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/20/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/17/2023
Device Model Number8577
Device Catalogue Number8577
Device Lot Number0027854403
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 03/10/2022
Supplement Date Received by Manufacturer03/29/2022
Initial Report FDA Received Date03/20/2022
Supplement Report FDA Received Date04/20/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/17/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown